Thunderstorm Wind, Guernsey
- When
- July 27, 6:48 PM EST
- Where
- Guernsey County, Kimbolton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.150, -81.567
Large trees down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 27, 1:52 PM EST, 4 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 252 PM EDT SUN JUL 27 2003 CDFNT WL SAG SWD ACRS CWA TNGT AND INTO NRN WV BY MON MRNG. SFC DEWPTS AND PW QUITE HIGH ACRS RGN. HV ISSUED FFA FOR FAR NRN ZNS THRU 10 PM...MAY NEED TO EXPAND WATCH AREA LTR ON. WL GO WITH LKLY POPS ALL ZNS TNGT...AND KEEP CHC MON ACRS SRN HALF CWA. FOR MON NGT...CHC ONLY IN FAR SERN ZNS. DRY TUE. FCSTID = 14 PIT 64 77 59 79 / 60 30 10 10 HLG 65 78 60 80 / 60 30 10 10 MGW 66 78 60 80 / 60 40 30 20 ZZV 66 78 60 80 / 60 40 20 10 PHD 65 77 59 79 / 60 30 10 10 FKL 63 75 56 78 / 60 20 10 10 DUJ 63 75 56 78 / 60 20 10 10 LBE 64 77 59 79 / 60 30 10 10 BTP 63 76 57 79 / 60 20 10 10 IDI 64 76 58 79 / 60 30 10 10 ODM 64 77 55 78 / 60 50 30 20 .PBZ... MD...NONE. OH...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONE OHZ041. SEVERE THUNDERSTORM WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES OHZ039>041...OHZ048>050...OHZ057>059...OHZ068>069. PA...FLOOD WATCH FOR THIS AFTERNOON AND EVENING FOR ZONES PAZ007>009...PAZ013>016. WV...NONE.
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-271100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 500 AM EDT SUN JUL 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS THE REGION. THE MAIN THREAT FROM THESE STORMS...OCCURRING FROM THIS AFTERNOON THROUGH TONIGHT...WILL BE DAMAGING WINDS AND HEAVY RAIN AT TIMES ALONG WITH DANGEROUS LIGHTNING. HAIL IS POSSIBLE. A FLOOD WATCH MAY HAVE TO BE CONSIDERED LATER TODAY FOR PORTIONS OF THE REGION. SOME LOCATIONS RECEIVING TWO INCHES OR MORE OF RAIN IN LESS THAN THREE HOURS CAN GET FLOODING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER NETWORK ACTIVATION WILL BE LIKELY TODAY AND TONIGHT.
PAZ014-272315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 621 PM EDT SUN JUL 27 2003 ...THUNDERSTORMS WITH HEAVY RAIN MOVING THROUGH THE AREA... AT 6:20 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS WITH HEAVY RAINFALL MOVING THROUGH NORTHWEST BUTLER COUNTY. THESE STORMS ARE MOVING TO THE SOUTHEAST AT 35 MPH. LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE WEST LIBERTY...SLIPPERY ROCK AND PORTERSVILLE. BE ALERT FOR HEAVY RAINFALL...GUSTY WINDS TO 35 MPH...AND DANGEROUS LIGHTNING. USE CAUTION IF YOU ARE DRIVING AS THERE WILL BE PONDING OF WATER ON ROADWAYS AND REDUCED VISIBILITY. IF YOU EXPERIENCE STORM-RELATED DAMAGE OT HIGH WATER...PLEASE CALL THE NATIONAL WEATHER SERVICE TOLL-FREE AT 1-877-633-6772. TYBURSKI
PAZ020-272345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 627 PM EDT SUN JUL 27 2003 ...THUNDERSTORMS CONTINUE TO MOVE ACROSS THE AREA... AT 6:25 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THUNDERSTORMS WITH HEAVY RAINFALL MOVING THROUGH WESTERN BEAVER COUNTY. THESE STORMS ARE MOVING TO THE SOUTHEAST AT 30 MPH AND WILL MOVE ACROSS THE COUNTY BETWEEN 6:30 PM AND 7:30 PM. LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE BIG BEAVER...WEST MAYFIELD AND CHIPPEWA. HEAVY RAINFALL WILL ALSO MAKE TRAVEL DIFFICULT ALONG ROUTE 60. BE ALERT FOR HEAVY RAINFALL...GUSTY WINDS TO 35 MPH...AND DANGEROUS LIGHTNING. USE CAUTION IF YOU ARE DRIVING AS THERE WILL BE PONDING OF WATER ON ROADWAYS AND REDUCED VISIBILITY. IF YOU EXPERIENCE STORM-RELATED DAMAGE...PLEASE CALL THE NATIONAL WEATHER SERVICE TOLL-FREE AT 1-877-633-6772. TYBURSKI
PAZ015-272345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 635 PM EDT SUN JUL 27 2003 ...THUNDERSTORMS MOVING ACROSS THE AREA... AT 6:25 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING THROUGH NORTHERN CLARION COUNTY. THESE STORMS ARE MOVING TO THE SOUTHEAST AT 35 MPH AND WILL MOVE ACROSS THE COUNTY BETWEEN 6:30 PM AND 7:30 PM. LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE KNOX...CLARION AND SHIPPENVILLE. HEAVY RAINFALL WILL ALSO MAKE TRAVEL DIFFICULT ALONG INTERSTATE 80. BE ALERT FOR HEAVY RAINFALL...GUSTY WINDS TO 35 MPH...AND DANGEROUS LIGHTNING. USE CAUTION IF YOU ARE DRIVING AS THERE WILL BE PONDING OF WATER ON ROADWAYS AND REDUCED VISIBILITY. IF YOU EXPERIENCE STORM-RELATED DAMAGE...PLEASE CALL THE NATIONAL WEATHER SERVICE TOLL-FREE AT 1-877-633-6772. TYBURSKI
PAZ016-280000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 652 PM EDT SUN JUL 27 2003 ...THUNDERSTORMS CONTINUE TO MOVE ACROSS THE AREA... AT 6:50 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THUNDERSTORMS WITH HEAVY RAINFALL MOVING THROUGH NORTHERN JEFFERSON COUNTY. THESE STORMS ARE MOVING TO THE SOUTHEAST AT 30 MPH AND WILL MOVE ACROSS THE COUNTY BETWEEN 6:50 PM AND 8:00 PM. LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE RICHARDSVILLE...BROOKVILLE AND SIGEL. HEAVY RAINFALL WILL ALSO MAKE TRAVEL DIFFICULT ALONG INTERSTATE 80. BE ALERT FOR HEAVY RAINFALL...GUSTY WINDS TO 35 MPH...AND DANGEROUS LIGHTNING. USE CAUTION IF YOU ARE DRIVING AS THERE WILL BE PONDING OF WATER ON ROADWAYS AND REDUCED VISIBILITY. IF YOU EXPERIENCE STORM-RELATED DAMAGE OR HIGH WATER...PLEASE CALL THE NATIONAL WEATHER SERVICE TOLL-FREE AT 1-877-633-6772. TYBURSKI
OHZ039-040-048-280000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 656 PM EDT SUN JUL 27 2003 ...THUNDERSTORMS MOVING ACROSS THE REGION... AT 6:55 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THUNDERSTORMS WITH HEAVY RAINFALL MOVING INTO THE NORTHERN PORTIONS OF TUSCARAWAS...COSHOCTON...AND CARROLL COUNTIES. THESE STORMS ARE MOVING TO THE SOUTHEAST AT 30 MPH AND WILL MOVE ACROSS THE COUNTY BETWEEN 6:55 PM AND 8:00 PM. LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE NEW PHILADELPHIA...CARROLLTON AND COSHOCTON. HEAVY RAINFALL WILL ALSO MAKE TRAVEL DIFFICULT ALONG INTERSTATE 77. BE ALERT FOR HEAVY RAINFALL...GUSTY WINDS TO 35 MPH...AND DANGEROUS LIGHTNING. USE CAUTION IF YOU ARE DRIVING AS THERE WILL BE PONDING OF WATER ON ROADWAYS AND REDUCED VISIBILITY. IF YOU EXPERIENCE STORM-RELATED DAMAGE...PLEASE CALL THE NATIONAL WEATHER SERVICE TOLL-FREE AT 1-877-633-6772. TYBURSKI
PAZ021-280045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 743 PM EDT SUN JUL 27 2003 ...THUNDERSTORMS POISED TO MOVE INTO ALLEGHENY COUNTY... AT 7:40 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THUNDERSTORMS WITH HEAVY RAINFALL MOVING THROUGH BEAVER COUNTY. THESE STORMS ARE MOVING TO THE SOUTHEAST AT 30 MPH AND WILL MOVE INTO NORTHWESTERN ALLEGHENY COUNTY AROUND 7:55 PM. LOCATIONS THAT INITIALLY WILL BE AFFECTED BY THESE STORMS INCLUDE MOON TOWNSHIP...IMPERIAL...SEWICKLEY...LEETSDALE AND WEXFORD. THE HEAVY RAIN WILL ALSO MAKE TRAVEL DIFFICULT ALONG INTERSTATE 79...ROUTE 60 AND THE PARKWAY WEST. THESE STORMS WILL AFFECT CENTRAL AND EASTERN ALLEGHENY COUNTY AROUND 8:30 PM. BE ALERT FOR HEAVY RAINFALL...GUSTY WINDS TO 35 MPH...AND DANGEROUS LIGHTNING. USE CAUTION IF YOU ARE DRIVING AS THERE WILL BE PONDING OF WATER ON ROADWAYS AND REDUCED VISIBILITY. IF YOU EXPERIENCE STORM-RELATED DAMAGE...PLEASE CALL THE NATIONAL WEATHER SERVICE TOLL-FREE AT 1-877-633-6772. TYBURSKI
The Pittsburgh radar (KPBZ), 122 km away, was scanning. The volume nearest the first event began at 23:49 UTC.
1 thunderstorm wind. Local standard time, as filed.
Large trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5370254.